Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 38, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 14, 2014, 2:03 PM CDT for DeWitt County, Gonzales County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2014, 2:03 PM CDT (19:03 UTC)
- Expired
- Apr 14, 2014, 2:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties DeWitt County, TX, Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 78 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 10:34 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
123 WUUS54 KEWX 141903 SVREWX TXC123-177-141945- /O.NEW.KEWX.SV.W.0038.140414T1903Z-140414T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 203 PM CDT MON APR 14 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DEWITT COUNTY... SOUTHERN GONZALES COUNTY... * UNTIL 245 PM CDT. * AT 159 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMILEY...OR 17 MILES EAST OF STOCKDALE...AND MOVING EAST AT 50 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WESTHOFF...CHEAPSIDE AND HOCHHEIM. THIS STORM WILL ALSO IMPACT UNITED STATES HIGHWAY 87. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. && LAT...LON 2937 9724 2921 9708 2915 9765 2926 9776 TIME...MOT...LOC 1902Z 262DEG 41KT 2922 9764 $$
2 follow-up statements
479 WWUS54 KEWX 141917 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 217 PM CDT MON APR 14 2014 TXC123-177-141945- /O.CON.KEWX.SV.W.0038.000000T0000Z-140414T1945Z/ DEWITT TX-GONZALES TX- 217 PM CDT MON APR 14 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR SOUTH CENTRAL GONZALES AND NORTHERN DEWITT COUNTIES... AT 214 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAMPLE...OR 16 MILES NORTHWEST OF CUERO...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHEAPSIDE...CONCRETE...HOCHHEIM AND EDGAR PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. && LAT...LON 2916 9755 2929 9760 2937 9724 2921 9708 TIME...MOT...LOC 1917Z 262DEG 41KT 2924 9745 $$
998
WWUS54 KEWX 141932
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
232 PM CDT MON APR 14 2014
TXC177-141942-
/O.CAN.KEWX.SV.W.0038.000000T0000Z-140414T1945Z/
GONZALES TX-
232 PM CDT MON APR 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GONZALES COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATES THAT THE STORM HAS PUSHED
OFF TO THE EAST INTO NORTHERN DEWITT COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.
LAT...LON 2918 9737 2924 9742 2933 9731 2936 9727
2937 9724 2921 9708
TIME...MOT...LOC 1932Z 262DEG 41KT 2926 9726
$$
TXC123-141945-
/O.CON.KEWX.SV.W.0038.000000T0000Z-140414T1945Z/
DEWITT TX-
232 PM CDT MON APR 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN DEWITT COUNTY...
AT 231 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CONCRETE...OR
8 MILES WEST OF YOAKUM...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDGAR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2918 9737 2924 9742 2933 9731 2936 9727
2937 9724 2921 9708
TIME...MOT...LOC 1932Z 262DEG 41KT 2926 9726
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:56 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 14, 12:56 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 PM CDT MON APR 14 2014
.UPDATE...
STORMS MOVING OFF TO THE EAST.
&&
.DISCUSSION...
AS THUNDERSTORMS MOVE TOWARD THE EAST...POPS ARE DECREASING TO THE
WEST. WE HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH FOR
WILLIAMSON...TRAVIS...HAYS...COMAL...BLANCO..AND KENDALL COUNTIES.
THE WATCH CONTINUES FOR THE REST OF THE ORIGINAL AREA. STORMS WILL
CONTINUE TO DECREASE AS THE FRONT MOVES FARTHER TO THE SOUTH. WIND
ADVISORY CONTINUES FOR THE ENTIRE CWA.
&&
.PREV DISCUSSION... /ISSUED 1228 PM CDT MON APR 14 2014/
AVIATION...
STRONGER THUNDERSTORMS HAVE MOVED EAST OF TAFS HOWEVER LINGERING TSRA
DEVELOPMENT IN COLD AIR BEHIND FRONT MAY CONTINUE TO IMPACT I-35
TAFS THROUGH 19Z-20Z. OTHERWISE STRONG AND GUSTY NORTHERLY WINDS WITH
GUSTS UP TO 35 KTS TO CONTINUE THROUGH 03Z BEFORE SUBSIDING
TONIGHT. VFR CIGS AT KDRT AND MVFR CIGS OVER I-35 TAFS IMPROVING
TO VFR AFTER 20Z WITH VFR CONDITIONS THROUGH REMINDER OF TAF
PERIOD. WINDS VEERING TO NORTHEAST DIMINISHING TO 10 KTS OR LESS
TUESDAY MORNING AS HIGH PRESSURE BUILDS OVER AREA.
PREV DISCUSSION... /ISSUED 1101 AM CDT MON APR 14 2014/
UPDATE...
TO ISSUE SEVER THUNDERSTORM WATCH 80.
DISCUSSION...
THE COLD FRONT HAS MOVED TO OUR SOUTHERN BORDER AND THUNDERSTORMS
HAVE FORMED IN THE COLD AIR BEHIND THE FRONT. A FEW OF THESE
STORMS HAVE PRODUCED LARGE HAIL. WE EXPECT THE CHANCE FOR LARGE
HAIL AND POSSIBLY WIND GUSTS UP TO 70 MPH TO CONTINUE INTO THE
EARLY AFTERNOON GENERALLY SOUTHEAST OF A LINE FROM ANDICE TO SANDY
TO COMFORT...THIS INCLUDES AUSTIN AND SAN ANTONIO. THE CHANCE OF
STORMS WILL END FROM WEST TO EAST AS THE STORMS MOVE OFF. OUTSIDE
OF STORMS THERE IS STILL A TIGHT PRESSURE GRADIENT AND WE ALSO
HAVE A WIND ADVISORY IN EFFECT UNTIL THIS EVENING.
PREV DISCUSSION... /ISSUED 602 AM CDT MON APR 14 2014/
AVIATION...
A STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES BETWEEN
11-13Z...WITH KAUS BEING THE FIRST. SHRA/TSRA IS OCCURRING ALONG
AND JUST BEHIND THE FRONT AND WILL AFFECT THE I-35 CORRIDOR SITES
FOR IN THE 11-14Z TIME FRAME. MVFR CIGS OCCURRING AT ALL SITES
EXCEPT KDRT. CIGS MAY BRIEFLY DROP TO IFR WITH FROPA AND SHRA...
AND THEN RETURN TO MVFR TIL 18Z WHEN CIGS WILL LIFT TO VFR LEVELS.
WINDS WILL SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 KTS BEHIND
THE FRONT. NORTH WINDS WILL DIMINISH BACK 6-10 KTS OVERNIGHT WITH
VFR CONDITIONS AND SKC INTO TUESDAY MORNING.
PREV DISCUSSION... /ISSUED 411 AM CDT MON APR 14 2014/
SHORT TERM (TODAY THROUGH TUESDAY)...
A STRONG COLD FRONT ALONG A WACO TO LAMPASAS TO OZONA TO FORT
STOCKTON LINE WILL SURGE SOUTH INTO THE NORTHERN HILL COUNTRY IN
THE NEXT HALF HOUR AND ACROSS REMAINDER OF SOUTH CENTRAL TEXAS BY
MID MORNING. A BAND OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY
THE FRONT. SOME ELEVATED SHOWERS CAN BE EXPECTED BEHIND THE FRONT
AHEAD OF AN UPPER LEVEL TROUGH MOVING OUT OF THE CENTRAL ROCKIES
AND ACROSS THE PLAINS. THE UPPER LEVEL TROUGH EXITS TO THE EAST
BY EVENING WITH SHOWERS ENDING. A TIGHT SURFACE PRESSURE GRADIENT
WILL MAKE FOR NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40
MPH. SKIES WILL CLEAR THIS EVENING AND WINDS WILL DECREASE AS
WINDS DECOUPLE AND A CANADIAN SURFACE HIGH SETTLES OVER SOUTH
CENTRAL TEXAS LEADING TO A VERY UNSEASONABLY COLD NIGHT ACROSS
SOUTH CENTRAL TEXAS. SOME SPOTS IN THE HILL COUNTRY WILL SEE LOWS
AROUND OR A DEGREE OR TWO BELOW FREEZING TUESDAY MORNING. SKIES
WILL BE GOOD FOR VIEWING THE LUNAR ECLIPSE DURING THE EARLY
OVERNIGHT HOURS. WITH THE SURFACE HIGH OVER OUR AREA ON TUESDAY...
TEMPERATURES WILL REMAIN WELL BELOW AVERAGE.
LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
ANOTHER VERY UNSEASONABLY COLD NIGHT IS EXPECTED TUESDAY NIGHT DUE
TO GOOD RADIATIONAL COOLING. HOWEVER...THE SURFACE HIGH WILL SHIFT
EAST ALLOWING A SOUTHERLY FLOW TO DEVELOP. SOME SPOTS MAY STILL
BRIEFLY TOUCH FREEZING WEDNESDAY MORNING. A WARMING AND MOISTENING
TREND BEGINS WEDNESDAY AND CONTINUES INTO THIS WEEKEND. AN UPPER
LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS MAY FORCE A WEAK
COLD FRONT INTO OUR AREA ON FRIDAY THAT WILL BRIEFLY STALL THE
WARMING TREND. WEAK ISENTROPIC LIFT MAY GENERATE ISOLATED SHOWERS
IN THE EAST THURSDAY THROUGH FRIDAY. WEAK UPPER LEVEL DISTURBANCES
MAY GENERATE ISOLATED SHOWERS NEXT WEEKEND. HOWEVER...THE ECMWF IS
DRIER.
FIRE WEATHER...
SOME RAIN AND COOLER TEMPERATURES CAUSING HIGHER HUMIDITIES MAY
KEEP FIRE WEATHER ISSUES MINIMAL TODAY. HOWEVER...THE STRONG WINDS
MAY CAUSE SOME PROBLEMS. ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED TUESDAY AS HUMIDITIES FALL INTO THE TEENS MOST AREAS
WHILE WINDS FALL TO LESS THAN 10 MPH. ELEVATED TO NEAR CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED OVER FAR WESTERN AREAS AS
SOUTHERLY WINDS INCREASE TO 15 TO 25 MPH PRIOR TO SIGNIFICANT
MOISTURE RETURN.
CLIMATE...
HERE ARE THE RECORD LOWS FOR 15TH AND 16TH. FORECAST LOWS WILL
APPROACH THEM. AUSTIN BERGSTROM WILL LIKELY BREAK THEIR RECORD
FOR THE 16TH.
15TH 16TH
AUSTIN BERGSTROM...34 IN 2008...37 IN 2007
AUSTIN CAMP MABRY..37 IN 1928...36 IN 1926
DEL RIO............37 IN 1928...41 IN 1945
SAN ANTONIO INT'L..38 IN 1983...35 IN 1961
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 39 66 42 72 56 / 0 0 0 - -
AUSTIN BERGSTROM INTL AIRPORT 35 66 32 72 54 / 0 0 0 - -
NEW BRAUNFELS MUNI AIRPORT 36 67 38 73 55 / 0 0 0 - -
BURNET MUNI AIRPORT 34 62 39 70 53 / 0 0 0 - -
DEL RIO INTL AIRPORT 40 72 44 77 59 / 0 0 0 - -
GEORGETOWN MUNI AIRPORT 36 64 40 70 54 / 0 0 0 - -
HONDO MUNI AIRPORT 37 70 38 74 56 / 0 0 0 - -
SAN MARCOS MUNI AIRPORT 36 67 38 72 55 / 0 0 0 - -
LA GRANGE - FAYETTE REGIONAL 37 64 38 71 57 / 0 0 0 - 10
SAN ANTONIO INTL AIRPORT 40 67 41 73 57 / 0 0 0 - -
STINSON MUNI AIRPORT 41 69 40 73 58 / 0 0 0 - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...33Hazardous weather outlook, Apr 14, 5:10 AM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 AM CDT MON APR 14 2014 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 510 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES SOUTH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. WINDS WILL SHIFT AROUND TO THE NORTH BEHIND THE FRONT WITH STRONG WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY WILL BE IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH 7 PM. DRY AND WINDY CONDITIONS BEHIND THE FRONT WILL RESULT IN ELEVATED FIRE CONDITIONS FOR AREAS WEST OF U.S. HIGHWAY 83 THIS AFTERNOON. FOR TONIGHT...A COLDER AIR MASS WILL MOVE INTO THE AREA BEHIND THE FRONT WITH WELL BELOW NORMAL TEMPERATURES EXPECTED TONIGHT. PORTIONS OF THE HILL COUNTRY AND NORTHERN INTERSTATE 35 CORRIDOR MAY SEE OVERNIGHT TEMPERATURES DROP TO NEAR FREEZING .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED FIRE CONDITIONS ARE EXPECTED TUESDAY AFTERNOON FOR AREAS ALONG AND WEST OF HIGHWAY 281 DUE TO LOW HUMIDITIES. BELOW NORMAL OVERNIGHT TEMPERATURES WILL OCCUR AGAIN TUESDAY NIGHT WITH PORTIONS OF THE HILL COUNTRY NEARING THE FREEZING MARK. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING WEST OF HIGHWAY 83 DUE TO LOW HUMIDITIES AND INCREASING SOUTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 14, 12:49 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1249 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL 4 WNW HALLETTSVILLE 29.46N 97.00W
04/14/2014 M1.25 INCH LAVACA TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400332
CVPLocal storm report, Apr 14, 1:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
102 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 6 N POTEET 29.12N 98.59W
04/14/2014 M1.00 INCH ATASCOSA TX PUBLIC
&&
EVENT NUMBER EWX1400333
CVPLocal storm report, Apr 14, 1:14 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
114 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 4 NE POTEET 29.08N 98.53W
04/14/2014 M1.00 INCH ATASCOSA TX PUBLIC
&&
EVENT NUMBER EWX1400334
CVPLocal storm report, Apr 14, 1:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL FLORESVILLE 29.14N 98.16W
04/14/2014 M0.88 INCH WILSON TX AMATEUR RADIO
&&
EVENT NUMBER EWX1400335
CVPSpecial weather statement, Apr 14, 1:46 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT MON APR 14 2014
TXZ221>224-141930-
DE WITT-GONZALES-KARNES-WILSON-
146 PM CDT MON APR 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KARNES...
NORTHEASTERN WILSON...SOUTHERN GONZALES AND NORTHERN DEWITT COUNTIES
UNTIL 230 PM CDT...
AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PANDORA...OR 6 MILES EAST OF STOCKDALE...
MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PANDORA...
NIXON...
SMILEY...
U.S. HIGHWAY 87...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2937 9785 2950 9750 2919 9720 2912 9794
2935 9798
TIME...MOT...LOC 1845Z 253DEG 37KT 2921 9786Local storm report, Apr 14, 1:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
155 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL BLANCO 30.10N 98.42W
04/14/2014 M0.88 INCH BLANCO TX PUBLIC
0824 AM HAIL LAGO VISTA 30.45N 98.00W
04/14/2014 M0.70 INCH TRAVIS TX BROADCAST MEDIA
0826 AM HAIL 7 E BLANCO 30.11N 98.31W
04/14/2014 M1.50 INCH BLANCO TX PUBLIC
0840 AM HAIL KERRVILLE 30.04N 99.14W
04/14/2014 M0.25 INCH KERR TX PUBLIC
0851 AM HAIL UVALDE 29.22N 99.78W
04/14/2014 M0.25 INCH UVALDE TX TRAINED SPOTTER
0900 AM HAIL ROUND ROCK 30.52N 97.67W
04/14/2014 M0.25 INCH WILLIAMSON TX TRAINED SPOTTER
0904 AM HAIL HUTTO 30.55N 97.54W
04/14/2014 M0.70 INCH WILLIAMSON TX BROADCAST MEDIA
0909 AM HAIL 13 NNW AUSTIN 30.48N 97.83W
04/14/2014 M0.25 INCH WILLIAMSON TX CO-OP OBSERVER
0910 AM HAIL TAYLOR 30.57N 97.41W
04/14/2014 M0.25 INCH WILLIAMSON TX TRAINED SPOTTER
0938 AM HAIL BLANCO 30.10N 98.42W
04/14/2014 M1.75 INCH BLANCO TX PUBLIC
0948 AM HAIL BLANCO 30.10N 98.42W
04/14/2014 E0.25 INCH BLANCO TX PUBLIC
PEA SIZED AND SLIGHTLY LARGER HAIL PILED IN DRIFTS
0952 AM HAIL LACOSTE 29.31N 98.81W
04/14/2014 M0.25 INCH MEDINA TX PUBLIC
1011 AM HAIL AUSTIN 30.31N 97.75W
04/14/2014 M0.25 INCH TRAVIS TX TRAINED SPOTTER
PEA SIZED HAIL AT CAMP MABRY
1015 AM HAIL DRIPPING SPRINGS 30.19N 98.09W
04/14/2014 M0.25 INCH HAYS TX TRAINED SPOTTER
1020 AM HAIL 6 S LA VERNIA 29.26N 98.12W
04/14/2014 M0.70 INCH WILSON TX COCORAHS
1033 AM HAIL AUSTIN 30.31N 97.75W
04/14/2014 M0.25 INCH TRAVIS TX TRAINED SPOTTER
1041 AM HAIL PFLUGERVILLE 30.44N 97.62W
04/14/2014 M0.25 INCH TRAVIS TX TRAINED SPOTTER
1044 AM HAIL 2 SSE SUNSET VALLEY 30.20N 97.81W
04/14/2014 E1.00 INCH TRAVIS TX PUBLIC
1050 AM HAIL 6 SE AUSTIN 30.24N 97.68W
04/14/2014 M0.75 INCH TRAVIS TX TRAINED SPOTTER
NEAR BERGSTROM AIRPORT
1051 AM HAIL AUSTIN 30.31N 97.75W
04/14/2014 M1.75 INCH TRAVIS TX PUBLIC
NEAR AUSTIN COMMUNITY COLLEGE
1054 AM HAIL 6 SE AUSTIN 30.24N 97.68W
04/14/2014 M1.00 INCH TRAVIS TX TRAINED SPOTTER
NEAR DEL VALLE
1054 AM HAIL 6 SE AUSTIN 30.24N 97.68W
04/14/2014 M1.75 INCH TRAVIS TX TRAINED SPOTTER
GOLF BALL SIZED HAIL NEAR DEL VALLE
1056 AM HAIL 2 N STOCKDALE 29.26N 97.96W
04/14/2014 M1.75 INCH WILSON TX PUBLIC
1058 AM HAIL 3 SE SUNSET VALLEY 30.20N 97.78W
04/14/2014 M1.00 INCH TRAVIS TX PUBLIC
NICKEL TO QUARTER SIZED HAIL
1100 AM HAIL 1 E AUSTIN BERGSTROM IN 30.22N 97.67W
04/14/2014 M1.25 INCH TRAVIS TX STORM CHASER
1102 AM HAIL CEDAR CREEK 30.08N 97.50W
04/14/2014 M0.70 INCH BASTROP TX EMERGENCY MNGR
1111 AM HAIL 4 N STOCKDALE 29.29N 97.97W
04/14/2014 M1.75 INCH WILSON TX PUBLIC
1155 AM HAIL SHINER 29.43N 97.17W
04/14/2014 M1.00 INCH LAVACA TX PUBLIC
1210 PM HAIL 4 WNW HALLETTSVILLE 29.46N 97.00W
04/14/2014 M1.25 INCH LAVACA TX TRAINED SPOTTER
1220 PM HAIL 5 ESE NATALIA 29.16N 98.78W
04/14/2014 M0.25 INCH ATASCOSA TX PUBLIC
1225 PM HAIL SHINER 29.43N 97.17W
04/14/2014 M1.00 INCH LAVACA TX PUBLIC
1226 PM HAIL 5 E BIG FOOT 29.05N 98.80W
04/14/2014 M1.50 INCH ATASCOSA TX TRAINED SPOTTER
1245 PM HAIL 6 N POTEET 29.12N 98.59W
04/14/2014 M1.00 INCH ATASCOSA TX PUBLIC
1250 PM HAIL 4 NE POTEET 29.08N 98.53W
04/14/2014 M1.00 INCH ATASCOSA TX PUBLIC
0135 PM HAIL FLORESVILLE 29.14N 98.16W
04/14/2014 M0.88 INCH WILSON TX AMATEUR RADIO
&&
EVENT NUMBER EWX1400301 EWX1400304 EWX1400302 EWX1400303 EWX1400305
EWX1400306 EWX1400307 EWX1400308 EWX1400309 EWX1400310 EWX1400311
EWX1400312 EWX1400315 EWX1400313 EWX1400314 EWX1400316 EWX1400317
EWX1400318 EWX1400319 EWX1400324 EWX1400320 EWX1400322 EWX1400327
EWX1400321 EWX1400326 EWX1400323 EWX1400325 EWX1400328 EWX1400332
EWX1400331 EWX1400329 EWX1400330 EWX1400333 EWX1400334 EWX1400335
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:16 PM CDT | Special Weather Statement | EWX | Williamson | 59 min |
| Apr 13, 9:44 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 46 min |
| Apr 14, 7:57 AM CDT | Special Weather Statement | EWX | Blanco | 48 min |
| Apr 14, 8:10 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays | 50 min |
| Apr 14, 8:37 AM CDT | Special Weather Statement | EWX | Gillespie | 38 min |
| Apr 14, 8:41 AM CDT | Special Weather Statement | EWX | Uvalde | 64 min |
| Apr 14, 8:57 AM CDT | Special Weather Statement | EWX | Williamson | 48 min |
| Apr 14, 9:12 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 48 min |
| Apr 14, 9:18 AM CDT | Special Weather Statement | EWX | Blanco | 42 min |
| Apr 14, 9:29 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Kendall | 46 min |
| Apr 14, 9:39 AM CDT | Special Weather Statement | EWX | Williamson | 36 min |
| Apr 14, 9:52 AM CDT | Special Weather Statement | EWX | Bexar | 38 min |
| Apr 14, 10:05 AM CDT | Special Weather Statement | EWX | Wilson | 40 min |
| Apr 14, 10:09 AM CDT | Special Weather Statement | EWX | Medina | 36 min |
| Apr 14, 10:10 AM CDT | Special Weather Statement | EWX | Travis | 50 min |
| Apr 14, 10:17 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 43 min |
| Apr 14, 10:35 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 40 min |
| Apr 14, 10:47 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 58 min |
| Apr 14, 11:04 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 41 min |
| Apr 14, 11:24 AM CDT | Special Weather Statement | EWX | Medina | 51 min |
| Apr 14, 11:33 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 42 min |
| Apr 14, 11:37 AM CDT | Special Weather Statement | EWX | Lavaca | 38 min |
| Apr 14, 11:46 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 44 min |
| Apr 14, 12:15 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 45 min |
| Apr 14, 12:25 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 50 min |
| Apr 14, 12:56 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 49 min |
| Apr 14, 1:46 PM CDT | Special Weather Statement | EWX | Gonzales | 44 min |
| Apr 14, 2:45 PM CDT | Special Weather Statement | EWX | Lavaca | 45 min |
| Apr 14, 3:15 PM CDT | Special Weather Statement | EWX | Lavaca | 30 min |
| Apr 14, 3:59 PM CDT | Freeze Warning | EWX | Burnet, Edwards, Gillespie, Kerr, Llano, Real | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.